Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 4, 2000, 8:07 PM EDT for Shelby County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2000, 8:07 PM EDT (00:07 UTC)
- Expired
- Oct 4, 2000, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 050008 SVRILN OHC149-050045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 807 PM EDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... * UNTIL 845 PM EDT... * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SIDNEY...OR ABOUT 9 MILES WEST OF PIQUA...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD P=RONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:20 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 4, 3:20 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 320 PM EDT TUE OCT 4 2000 KILN SHOWING A FEW POST FRONTAL SHOWERS NEAR RICHMOND AND DAY. SURFACE ANALYSIS INDICATES DIFFUSE COLD FRONT ACROSS SOUTHERN FA WITH PLENTY OF POST FRONTAL CLOUDS SHOWING UP ON VISIBLE SATELLITE. MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH ONLY A FEW DISCREPANCIES. THE ETA IS COLDER THAN BOTH THE NGM AND AVN WHICH IS TYPICAL WITH BETTER LOW LEVEL RESOLUTION. THE AVN ALSO WANTS TO BRINGS A WAVE ACROSS SRN FA BETWEEN 60 AND 72 HOURS AND THE OTHER MODELS DO NOT HINT OF THIS FEATURE. AT THE MOMENT DO NOT BUY THIS WAVE WILL GET THIS FA NORTH. HOWEVER...TIMING THE FRONT THROUGH ALL 3 ARE VERY CLOSE. NEXT WAVE CURRENTLY NEAR STL WILL BRING CONVECTION TO FA LATTER THIS EVENING IN THE WEST AND AFTER MIDNIGHT IN THE EAST. CONVECTION...ALTHOUGH MORE SHALLOWER...WILL BE AFFECTING THE FORECAST AREA UNTIL COLD FRONT MOVES THROUGH THURSDAY EVENING. CANADIAN HIGH PRESSURE WILL THEN DOMINATE FORECAST KEEPING STRONG NORTHERLY FLOW OVER THE REGION. STRONG FLOW OFF THE LAKES...850 TEMPS WELL BELOW ZERO AND TROUGHS WORKING DOWN IN THE NORTHERLY FLOW WILL RESULT IN SNOW/RAIN SHOWERS SATURDAY AND SUNDAY. USING 850 MB AND 1000-850 MB TECH USING THE ETA WILL ADJUST FWC TEMPS. WILL GO WARMER TONIGHT...CLOSE ON THURSDAY AND MUCH COLDER ON THU NIGHT AND FRIDAY. MISILN WILL BE OUT SHORTLY. .ILN...NONE. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.